Journal of Optimization Theory and Applications

, Volume 147, Issue 3, pp 473–482 | Cite as

On a Zero Duality Gap Result in Extended Monotropic Programming



In this note we correct and improve a zero duality gap result in extended monotropic programming given by Bertsekas (J. Optim. Theory Appl. 139:209–225, 2008).


Zero duality gap Conjugate function ε-subdifferential 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bertsekas, D.P.: Extended monotropic programming and duality. J. Optim. Theory Appl. 139, 209–225 (2008) CrossRefMathSciNetGoogle Scholar
  2. 2.
    Rockafellar, R.T.: Monotropic programming: descent algorithms and duality. In: Mangasarian, O.L., Meyer, R.R., Robinson, S.M. (eds.) Nonlinear Programming, vol. 4, pp. 327–366. Academic Press, San Diego (1981) Google Scholar
  3. 3.
    Rockafellar, R.T.: Network Flows and Monotropic Optimization. Wiley, New York (1984). Republished by Athena Scientific, Belmont (1998) MATHGoogle Scholar
  4. 4.
    Zălinescu, C.: Convex Analysis in General Vector Spaces. World Scientific, Singapore (2002) MATHCrossRefGoogle Scholar
  5. 5.
    Boţ, R.I., Wanka, G.: A weaker regularity condition for subdifferential calculus and Fenchel duality in infinite dimensional spaces. Nonlinear Anal. 64, 2787–2804 (2006) MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Ekeland, I., Temam, R.: Convex Analysis and Variational Problems. North-Holland, Amsterdam (1976) MATHGoogle Scholar
  7. 7.
    Rockafellar, R.T.: Convex Analysis. Princeton University Press, Princeton (1970) MATHGoogle Scholar
  8. 8.
    Hiriart-Urruty, J.-B., Phelps, R.R.: Subdifferential calculus using ε-subdifferentials. J. Funct. Anal. 118, 54–166 (1993) MathSciNetGoogle Scholar
  9. 9.
    Hantoute, A., López, M.A., Zălinescu, C.: Subdifferential calculus rules in convex analysis: a unifying approach via pointwise supremum functions. SIAM J. Optim. 19, 863–882 (2008) MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Dinh, N., López, M.A., Volle, M.: Functional inequalities in the absence of convexity and lower semicontinuity with applications to optimization. Preprint available at (2009)
  11. 11.
    López, M.A., Volle, M.: On the subdifferential of the supremum of an arbitrary family of extended real-valued functions. Preprint available at (2009)
  12. 12.
    Fang, D.H., Li, C., Ng, K.F.: Constraint qualifications for extended Farkas’s lemmas and Lagrangian dualities in convex infinite programming. SIAM J. Optim. 20, 1311–1332 (2009) MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Li, C., Fang, D., López, G., López, M.A.: Stable and total Fenchel duality for convex optimization problems in locally convex spaces. SIAM J. Optim. 20, 1032–1051 (2009) MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Faculty of MathematicsChemnitz University of TechnologyChemnitzGermany

Personalised recommendations